Florida, 2007Wildfire in Florida, May 7 to 20, 2007
May 7 to 20, 2007 · NWS MFL · 1 event in 1 county or zone
Lightning on May 3rd sparked a wildfire in the Picayune Strand State Forest about 12 miles east of Naples.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning on May 3rd sparked a wildfire in the Picayune Strand State Forest about 12 miles east of Naples.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 7, 1:44 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, May 7, 1:44 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT MON MAY 7 2007
.SYNOPSIS...INTENSE EXTRATROPICAL LOW NEAR 30N 75W MOVING SLOWLY
SOUTHWEST. NUMERICAL MODELS MOVE THIS LOW WEST TO N FL/GA BORDER
WHILE SLIGHTLY WEAKENING. THE MAIN EFFECT THIS LOW WILL HAVE ON
MAINLAND S. FLORIDA WILL BE ON THE MARINE CONDITIONS (SEE BELOW).
IN THE MEANTIME...THIS LOW WILL HELP ADVECT DRY AIR SOUTH TO
MAINLAND SOUTH FLORIDA. THIS, COMBINED WITH STRONG SUBSIDENCE ON
THE SOUTH SIDE OF THE MID/UPPER LOW ASSOCIATED WITH IT, WILL
INHIBIT SIGNIFICANT PRECIP AT LEAST THROUGH MID WEEK. SO WILL
INDICATE VERY LOW POPS THROUGH THIS PERIOD. THE LOW WILL THEN
DISSIPATE BY THE END OF THE WEEK WITH A RETURN TO SPRING/SUMMER
CONDITIONS BY THE WEEKEND.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY.
&&
.MARINE...AS THE SURFACE LOW CONTINUES TO SPIN AND MOVE WEST OVER
THE WESTERN ATLANTIC IT WILL KEEP A FETCH POINTING TOWARD S.
FLORIDA ATLANTIC WATERS. MODERATE SWELLS HAVE ALREADY ARRIVE TO
PALM BEACH COUNTY AND VERY LARGE NORTHERLY SWELLS HAVE BEEN
OBSERVED AT BUOY 10 EARLIER THIS AFTERNOON. THESE SWELLS SHOULD
ARRIVE TO OUR ATLANTIC WATERS THIS EVENING. HOWEVER...WAVEWATCH
(WHICH HAVE BEEN DOING A REALLY GOOD JOB SO FAR) STILL INDICATES
MUCH HIGHER SWELLS ARRIVING TO BUOY 10 THIS EVENING, WHICH
ACCORDING TO LOCAL CALCULATIONS SHOULD ARRIVE AT PALM BEACH JUST
BEFORE MIDNIGHT. SWELLS OF 10 TO 14 FT ARE POSSIBLE TONIGHT
THROUGH TUE MORNING, WHICH WILL COINCIDE WITH HIGH TIDES ALONG THE
ATLANTIC COAST JUST AFTER MIDNIGHT. A COASTAL FLOOD WARNING AND A
HIGH SURF ADVISORY CONTINUE IN EFFECT AS BREAKERS OF AT LEAST 15
FEET ARE EXPECTED. BEACH EROSION HAS ALREADY BEEN REPORTED AND
MAJOR BEACH EROSION IS EXPECTED/ALONG WITH MINOR FLOODING ALONG
THE ATLANTIC BEACHES TONIGHT. SWELLS SHOULD START A SUBSIDING
TREND BY TUE AFTERNOON WITH A MORE SIGNIFICANT IMPROVEMENT
EXPECTED WEDNESDAY AS THE LOW GET CLOSER TO LAND (N. FLORIDA) AND WEAKENS.
&&
.FIRE WEATHER...DRY AIR ADVECTED SOUTHWARD ON THE WEST SIDE OF
THIS LOW...COUPLED WITH PLENTY OF SUNSHINE...WILL RESULT IN
RELATIVE HUMIDITIES FALLING TO AROUND 35 % FOR 3 TO 4 HOURS
TUESDAY AFTERNOON ACROSS GLADES AND HENDRY COUNTIES. FOR THIS
REASON A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THOSE COUNTIES FOR
TUESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 81 62 83 / - - 10 10
FORT LAUDERDALE 64 81 64 83 / - - 10 10
MIAMI 63 82 63 84 / - - 10 10
NAPLES 58 78 63 82 / - - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY
FOR FLZ068-FLZ072-FLZ074.
HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
FLZ074.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ068-FLZ072-
FLZ074.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR GLADES AND HENDRY COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 8 PM EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...47/RHG
SHORT TERM/AVIATION...52/PSHazardous weather outlook, May 7, 10:00 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT MON MAY 7 2007
FLZ063-066>075-080000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1100 AM EDT MON MAY 7 2007
...COASTAL FLOOD WARNING EAST COAST TONIGHT...
...HIGH SURF ADVISORY EAST COAST THROUGH TUESDAY EVENING...
...WIND ADVISORY EAST COAST THROUGH THIS EVENING...
...HIGH RISK OF RIP CURRENTS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
WIND: NORTHEASTERLY WINDS BEHIND A COLD FRONT THAT PASSED THROUGH
SOUTH FLORIDA EARLIER TODAY WILL INCREASE TO 20 TO 25 KNOTS OVER
THE ATLANTIC WATERS AND THE COASTAL AREAS WITH HIGHER GUSTS AROUND
35 KNOTS POSSIBLE PARTICULARLY DURING THE DAY TODAY. GUSTS OVER 20
KNOTS WILL BE POSSIBLE OVER LAKE OKEECHOBEE, BISCAYNE BAY AND THE
OUTER GULF WATERS.
WAVES: THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH AN
INCREASING NORTHEAST SWELL, WILL INCREASE GULF STREAM SEAS TO 12
FEET OR HIGHER THIS AFTERNOON WITH SEAS REACHING AS HIGH AS 15 TO
20 FEET OFFSHORE AND SLIGHTLY LESS ALONG THE IMMEDIATE COAST TONIGHT.
THE SEAS WILL ALLOW LARGE BREAKING WAVES ALONG THE ATLANTIC
COAST IN EXCESS OF 10 FEET TO DEVELOP. MAJOR BEACH EROSION WILL
OCCUR AND THE SURF WILL BECOME VERY HAZARDOUS. THE WORST CONDITIONS ARE
EXPECTED TONIGHT BUT CONDITIONS WILL CONTINUE TO DETERIORATE THIS
AFTERNOON INTO TONIGHT. MARINERS NEED TO EXERCISE EXTREME CAUTION
IF VENTURING INTO THE OPEN ATLANTIC. SEAS WILL BE EXTREMELY HIGH
AND VERY ROUGH AT THE MOUTHS OF BAYS AND INLETS LEADING TO THE
OPEN OCEAN.
FLOODING: THE COMBINATION OF THE LARGE BREAKING WAVES WITH HIGH
TIDE AROUND MIDNIGHT TONIGHT COULD RESULT IN MINOR COASTAL
FLOODING WITH WATER REACHING STRUCTURES OR EVEN ROADS ALONG THE
BEACH FRONT.
RIP CURRENTS: THERE WILL BE A HIGH RISK CURRENTS TODAY THROUGH
WEDNESDAY. THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH THE
INCREASING NORTHEAST SWELL, WILL CREATE A HIGH RISK OF RIP CURRENTS
AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THOUGH WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE TUESDAY
THROUGH WEDNESDAY, THE MODERATE TO LARGE NORTHEAST SWELLS WILL
CONTINUE, KEEPING THE RISK OF RIP CURRENTS ELEVATED FOR THE
ATLANTIC BEACHES THROUGH THE PERIOD.
THE SWELLS WILL ALSO KEEP THE GULF STREAM SEAS QUITE HIGH, WITH
SEAS EXPECTED TO REMAIN AT 7 FEET OR HIGHER THROUGH THE MIDDLE OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 7, 12:18 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 WSW KENDALE LAKES 25.69N 80.46W
05/06/2007 E0.75 INCH MIAMI-DADE FL NWS EMPLOYEE
NATIONAL HURRICANE CENTER EMPLOYEE REPORTED PENNY SIZED
HAIL.
&&
MOLLEDASpecial weather statement, May 7, 2:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT MON MAY 7 2007
FLZ069-072200-
WESTERN COLLIER-
INCLUDING THE CITY OF...NAPLES
341 PM EDT MON MAY 7 2007
NORTHERLY WINDS OF 10 TO 15 MPH WILL CONTINUE TO BRING SMOKE DOWN
INTO NORTHWEST COLLIER COUNTY THIS AFTERNOON FROM A BRUSH FIRE IN
SOUTHERN LEE COUNTY. PEOPLE IN NORTHERN COLLIER COUNTY WITH
BREATHING PROBLEMS NEED TO REMAIN INSIDE WITH THE WINDOWS CLOSE
AND THE AIR CONDITIONING ON UNTIL THE SMOKE CLEARS. DRIVERS NEED
TO ALSO USE CAUTION WHILE DRIVING IN THE SMOKE AS VISIBILITIES
WILL BE REDUCE DOWN TO 2 MILES OR LESS AT TIMES IN THE SMOKE.
BAXTER
Wildfire, Inland Collier
- When
- May 7, 3:00 PM EST to May 20, 11:00 AM EST
- Where
- Inland Collier forecast zone
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Lightning on May 7th sparked a wildfire in the Picayune Strand State Forest about 12 miles east of Naples. On May 8th, the fire damaged 3 homes in the Golden Gate Estates area and threatened 33 others.
The fire consumed 18,029 acres and occurred during extreme drought conditions during the winter and spring of 2007.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flood and Hail in Texas, May 7 to 8, 2007$4.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Flash Flood and Damaging Winds in Texas, May 7, 2007$125,000 · 61 kt wind · 3 events
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Flash Flooding and Flood in Texas, May 7, 20072 in hail · 7 events
- Frost and Freeze in West Virginia, May 7, 20076 events
- Hail and Damaging Winds in Arkansas, May 7, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36364.